Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
199 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Hypothyroidism. On levoxyll, bouts of crying. Alternative medication?

Hi, I am a 56 year female, and on medication (levoxyll) for hypothyroidism . I have been on same medication for over 25 years. I am at my wits end because I go through bouts of crying that can last up to two weeks. Are there any medications out there that can help me. I have anti-depressants and the side effects are so bad I cannot take them. Please, are there any meds that can help.
Mon, 27 Aug 2012
Report Abuse
Internal Medicine Specialist 's  Response
Hi Nelly,

Welcome to Heathcare Magic Physician's Desk!

Thyroxine if taken in higher doses for long may be a cause for emotional lability and palpitation.

You should get a morning empty stomach sample of Thyroid functions and lipid profile.

Today's antidepressants are an array of great drugs, you may have side effects to one class but might be totally comfortable and happy with the other so give them a more chance with different version.

Wish you a great health!

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hypothyroidism


Hypothyroidism. On levoxyll, bouts of crying. Alternative medication?

Hi Nelly, Welcome to Heathcare Magic Physician s Desk! Thyroxine if taken in higher doses for long may be a cause for emotional lability and palpitation. You should get a morning empty stomach sample of Thyroid functions and lipid profile. Today s antidepressants are an array of great drugs, you may have side effects to one class but might be totally comfortable and happy with the other so give them a more chance with different version. Wish you a great health!